Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2014 (2014), Article ID 876849, 8 pages
http://dx.doi.org/10.1155/2014/876849
Research Article

Wave-Breaking Phenomena and Existence of Peakons for a Generalized Compressible Elastic-Rod Equation

1Department of Mathematics, Northwest University, Xi’an 710069, China
2Department of Mathematics, Central University of Finance and Economics, Beijing 100081, China
3Department of Mathematics and Center for Nonlinear Studies, Northwest University, Xi’an 710069, China

Received 30 October 2013; Revised 19 January 2014; Accepted 20 January 2014; Published 26 February 2014

Academic Editor: Ziemowit Popowicz

Copyright © 2014 Xiaolian Ai et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. H.-H. Dai, “Model equations for nonlinear dispersive waves in a compressible Mooney-Rivlin rod,” Acta Mechanica, vol. 127, no. 1–4, pp. 193–207, 1998. View at Publisher · View at Google Scholar · View at MathSciNet
  2. H.-H. Dai and Y. Huo, “Solitary shock waves and other travelling waves in a general compressible hyperelastic rod,” Proceedings of the Royal Society of London A, vol. 456, no. 1994, pp. 331–363, 2000. View at Publisher · View at Google Scholar · View at MathSciNet
  3. R. Camassa and D. D. Holm, “An integrable shallow water equation with peaked solitons,” Physical Review Letters, vol. 71, no. 11, pp. 1661–1664, 1993. View at Publisher · View at Google Scholar · View at MathSciNet
  4. T. B. Benjamin, J. L. Bona, and J. J. Mahony, “Model equations for long waves in nonlinear dispersive systems,” Philosophical Transactions of the Royal Society of London A, vol. 272, no. 1220, pp. 47–78, 1972. View at Google Scholar · View at MathSciNet
  5. M. S. Alber, R. Camassa, D. D. Holm, and J. E. Marsden, “The geometry of peaked solitons and billiard solutions of a class of integrable PDEs,” Letters in Mathematical Physics, vol. 32, no. 2, pp. 137–151, 1994. View at Publisher · View at Google Scholar · View at MathSciNet
  6. C. Cao, D. D. Holm, and E. S. Titi, “Traveling wave solutions for a class of one-dimensional nonlinear shallow water wave models,” Journal of Dynamics and Differential Equations, vol. 16, no. 1, pp. 167–178, 2004. View at Publisher · View at Google Scholar · View at MathSciNet
  7. A. Constantin and J. Escher, “Global existence and blow-up for a shallow water equation,” Annali della Scuola Normale Superiore di Pisa. Classe di Scienze, vol. 26, no. 2, pp. 303–328, 1998. View at Google Scholar · View at MathSciNet
  8. A. Constantin and J. Escher, “Wave breaking for nonlinear nonlocal shallow water equations,” Acta Mathematica, vol. 181, no. 2, pp. 229–243, 1998. View at Publisher · View at Google Scholar · View at MathSciNet
  9. A. Constantin and W. A. Strauss, “Stability of peakons,” Communications on Pure and Applied Mathematics, vol. 53, no. 5, pp. 603–610, 2000. View at Publisher · View at Google Scholar · View at MathSciNet
  10. G. Gui, Y. Liu, P. J. Olver, and C. Qu, “Wave-breaking and peakons for a modified Camassa-Holm equation,” Communications in Mathematical Physics, vol. 319, no. 3, pp. 731–759, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  11. A. Bressan and A. Constantin, “Global conservative solutions of the Camassa-Holm equation,” Archive for Rational Mechanics and Analysis, vol. 183, no. 2, pp. 215–239, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  12. A. Bressan and A. Constantin, “Global dissipative solutions of the Camassa-Holm equation,” Analysis and Applications, vol. 5, no. 1, pp. 1–27, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  13. H. Holden and X. Raynaud, “Global conservative solutions of the Camassa-Holm equation—a Lagrangian point of view,” Communications in Partial Differential Equations, vol. 32, no. 10–12, pp. 1511–1549, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  14. H. Holden and X. Raynaud, “Dissipative solutions for the Camassa-Holm equation,” Discrete and Continuous Dynamical Systems A, vol. 24, no. 4, pp. 1047–1112, 2009. View at Publisher · View at Google Scholar · View at MathSciNet
  15. Z. Xin and P. Zhang, “On the weak solutions to a shallow water equation,” Communications on Pure and Applied Mathematics, vol. 53, no. 11, pp. 1411–1433, 2000. View at Publisher · View at Google Scholar · View at MathSciNet
  16. A. Constantin and W. A. Strauss, “Stability of a class of solitary waves in compressible elastic rods,” Physics Letters A, vol. 270, no. 3-4, pp. 140–148, 2000. View at Publisher · View at Google Scholar · View at MathSciNet
  17. H. Holden and X. Raynaud, “Global conservative solutions of the generalized hyperelastic-rod wave equation,” Journal of Differential Equations, vol. 233, no. 2, pp. 448–484, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  18. G. M. Coclite, H. Holden, and K. H. Karlsen, “Global weak solutions to a generalized hyperelastic-rod wave equation,” SIAM Journal on Mathematical Analysis, vol. 37, no. 4, pp. 1044–1069, 2005. View at Publisher · View at Google Scholar · View at MathSciNet
  19. T. Kato, “Quasi-linear equations of evolution, with applications to partial differential equations,” in Spectral Theory and Differential Equations, W. N. Everitt, Ed., vol. 448 of Lecture Notes in Mathematics, pp. 25–70, Springer, Berlin, Germany, 1975. View at Google Scholar · View at MathSciNet